MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a subclavian procedure was being performed on a stabbing victim when the check-flo valve came apart.As of the filing of this report no other information is available.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Withdraw the sheath and dilator as a unit.Upon removal from package, inspect the product to ensure no damage has occurred.The visual inspection of the returned device reported the check-flo assembly separated from the sheath.The flare did not appear to be damaged.A tear was observed in the sheath tubing approximately 37.5 cm from the proximal end.Also, there were hemostat marks found on the check-flo cap.The size of connector cap was pinned at 0.152 in.Using calipers, the diameter of the flare was measured to be approximately 0.177 in.A go no-go flare gauge test indicated that the flare size was too small.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, it is feasible to suggest that the root cause of the reported failure mode is manufacturing related.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description
It was reported a subclavian procedure was being performed on a stabbing victim when the check-flo valve came apart.As of the filing of this report no other information is available.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
After further review of the record, it was determined the product expiration and manufacturing dates were inadvertently left in the emdr as the product lot is unknown.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5917575
Report Number1820334-2016-00891
Device Sequence Number13571292
Product Code DYB
UDI-Device Identifier00827002126060
UDI-Public(01)00827002126060(17)171208(10)5496674
Combination Product (Y/N)N
Initial Reporter CountryZA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-70-RB-RAABE
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/16/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/31/2016
Supplement Report FDA Received Date11/28/2016
04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;